MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SCREW AND PLATE HOLDING FORCEPS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SCREW AND PLATE HOLDING FORCEPS
Model Number 347.985
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device returned.Reporter is a synthes rep.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.A review of the device history record has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during routine incoming inspection of a loaner set, it was observed that the forceps was broken.There was no known patient or hospital involvement.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The screw and plate holding forceps (p/n 347.985, supplier lot number a7na20, synthes lot number 4789704) was received at us cq.Visual inspection of the complaint device showed one of the inner pieces has broken off along with its holding screw.This complaint is confirmed as one of the inner pieces and screws has broken off.No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part number: 347.985, lot number: a7na20, manufacturing site: tuttlingen, release to warehouse date: week 20, 2004.A review of the device history records is not possible, the dhr is no longer available due to the age of the instrument (over 15 years old).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SCREW AND PLATE HOLDING FORCEPS
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9548350
Report Number2939274-2020-00040
Device Sequence Number11324208
Product Code HTD
UDI-Device Identifier10886982193629
UDI-Public(01)10886982193629
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number347.985
Device Catalogue Number347.985
Device Lot Number4789704
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2019
Initial Date Received by Manufacturer 12/09/2019
Supplement Date Received by Manufacturer01/16/2020
Initial Report FDA Received Date01/03/2020
Supplement Report FDA Received Date01/27/2020
Patient Sequence Number1